Alert archive / Texas / Flash Flood Warnings in 2017
Flash Flood Warning 16, NWS Corpus Christi, TX
NWS Corpus Christi, TX issued this flash flood warning at Aug 26, 2017, 10:54 AM CDT for Victoria County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 26, 2017, 10:54 AM CDT (15:54 UTC)
- Expired
- Aug 26, 2017, 2:00 PM CDT
- In force
- 3 hr
- Issued by
- NWS Corpus Christi, TX
- Area
- Storm-based polygon
- Flood severity
- None
County Victoria County, TX
The radar
The Corpus Christi radar (KCRP), 119 km from the middle of the area, began a volume at 15:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Brownsville Intl, TX (KBRO), launched 12:00Z, 3.9 hours before the alert went out and 320 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 179 J/kg
- Mixed-layer CIN
- -70 J/kg
- Mixed-layer LCL
- 1296 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 29 m²/s²
- 0-3 km storm-relative helicity
- 88 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
799
WGUS54 KCRP 261554
FFWCRP
TXC469-261900-
/O.NEW.KCRP.FF.W.0016.170826T1554Z-170826T1900Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Corpus Christi TX
1054 AM CDT SAT AUG 26 2017
The National Weather Service in Corpus Christi has issued a
* Flash Flood Warning for...
Victoria County in south central Texas...
* Until 200 PM CDT
* At 1053 AM CDT, emergency management and social media reports
indicated heavy rain from Hurricane Harvey is producing flash
flooding in and around Victoria. Radar estimates and rainfall
reports show over 6 to 7 inches of rain have fallen so far. Flash
flooding will continue this morning into early afternoon.
* Some locations that will experience flooding include...
Victoria, McFaddin, Guadalupe, Fordtran, Victoria Colony Creek
Country Club, Dacosta, Wood Hi, Bloomington, Mission Valley,
Victoria Detar Hospital North, Nursery, Victoria Riverside Park,
Placedo, Victoria College, Victoria Mall, Saxet Lakes, Oak Village,
Inez, Salem and Victoria Regional Airport.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A Flash Flood Warning means that flooding is imminent or occurring.
If you are in the warned area move to higher ground immediately.
Residents living along streams and creeks should take immediate
precautions to protect life and property.
&&
LAT...LON 2906 9693 2902 9683 2892 9679 2885 9670
2882 9672 2871 9665 2859 9693 2855 9690
2849 9691 2850 9699 2855 9705 2853 9709
2856 9711 2855 9716 2863 9718 2878 9716
2886 9722 2884 9730 2887 9730 2910 9698
$$
Shamburger1 follow-up statement
389
WGUS74 KCRP 261700
FFSCRP
Flash Flood Statement
National Weather Service Corpus Christi TX
1200 PM CDT SAT AUG 26 2017
TXC469-261900-
/O.CON.KCRP.FF.W.0016.000000T0000Z-170826T1900Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Victoria TX-
1200 PM CDT SAT AUG 26 2017
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 200 PM CDT FOR
VICTORIA COUNTY...
At 1158 AM CDT, Doppler radar continued to indicate rain bands from
Hurricane Harvey moving across Victoria County. Radar estimates and
rainfall reports indicate 6 inches to as much as 10 inches of rain
has fallen across the county. Flash flooding will likely continue
in some areas into the afternoon.
Some locations that will experience flooding include...
Victoria, McFaddin, Guadalupe, Fordtran, Victoria Colony Creek
Country Club, Dacosta, Wood Hi, Bloomington, Mission Valley, Victoria
Detar Hospital North, Nursery, Victoria Riverside Park, Placedo,
Victoria College, Victoria Mall, Saxet Lakes, Oak Village, Inez,
Salem and Victoria Regional Airport.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Stay away or be swept away. River banks and culverts can become
unstable and unsafe.
&&
LAT...LON 2906 9693 2902 9683 2892 9679 2885 9670
2882 9672 2871 9665 2859 9693 2855 9690
2849 9691 2850 9699 2855 9705 2853 9709
2856 9711 2855 9716 2863 9718 2878 9716
2886 9722 2884 9730 2887 9730 2910 9698
$$
ShamburgerWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before this flash flood warning went out at Aug 26, 10:23 AM CDT, 31 minutes earlier.
Area forecast discussion, Aug 26, 10:23 AM CDT, 31 minutes before
Area Forecast Discussion
National Weather Service Corpus Christi TX
1023 AM CDT Sat Aug 26 2017
.DISCUSSION...
Updated forecast to continue the transition from a primary wind
threat to a primary rainfall threat. A RAWS site in Victoria
County is still reporting frequent gusts above hurricane force, so
hurricane warnings remain for the core of Harvey. Surrounding the
core, warnings have been reduced to tropical storm warnings.
These warnings may actually persist for a while as Harvey meanders
close to the Texas coast.
While that occurs, torrential rainfall will continue to fall for
the next several days especially east of I-37, with catastrophic
and life-threatening impacts. This is not the time to relax, as
these threats will pose considerable risk well into next week.
In coordination with NHC we have discontinued the storm surge
warning south of Port Aransas. Areas between Port Aransas and Port
O'Connor continue to see elevated water levels, compounded by
water trapped in, and flowing into, the bays and waterways that
has nowhere to drain. As a result the storm surge warning will
remain in place in those areas.
&&
.PREVIOUS DISCUSSION... /Issued 644 AM CDT Sat Aug 26 2017/
DISCUSSION...
See Aviation section below for 12Z TAFs.
AVIATION...
Hurricane Harvey continues to weaken just west of the VCT
terminal. Convective wind gusts near 50 knots and IFR CIG/VIS
conditions will persist at VCT into early this afternoon.
Widespread areas of stratiform rain and heavy rain squalls will
circulate around Harvey through the morning. The CRP and ALI
terminals will remain just on the edge of the rain and squalls,
although temporary MVFR CIG/VIS impacts are advertised at both
those terminals this morning. LRD will remain well to the west of
Harvey's circulation and flight impacts are not expected through
the forecast period.
PREVIOUS DISCUSSION... /Issued 525 AM CDT Sat Aug 26 2017/
DISCUSSION...
Beginning to transition from the main wind threat
toward a focus more on the flooding rain threat for the next
several days. Harvey remains a category 1 hurricane early this
morning and should weaken to a tropical storm later this afternoon
or tonight. Storm surge threat is also diminishing this morning
as the strongest winds from the storm move inland.
The focus now turns to the flooding rain threat which remains very
high as the storm slows and meanders around the region for the
next could of days. Harvey is getting itself caught up between two
strong ridges of high pressure...one to the east and one to the
northwest that will hinder it's movement. Most model projections
will eventually turn the storm and shift it back toward the Gulf
of Mexico by mid-week. Before that, continued heavy rain has the
potential to bring 20 to 30 inches of rain with isolated amounts
up to 40 inches to locations north and east of a line from
Rockport to Goliad. South and west of this line, 5 to 15 inches of
rain are expected west to Highway 16. West of highway 16,
generally less than 5 inches of rain are expected. it is important
to note that there will likely be a sharp cut off in rainfall
between very high amounts and relatively low due to the motion of
the tropical storm.
Otherwise, Tropical storm force winds are likely to stick around
the region for several more days. As hurricane warnings are
eventually cancelled through the area, tropical storm warnings
will likely replace them.
High temperatures across the region will be below normal with
highs mainly in the 80s through the period. Low temperatures
remain elevated however due to the high moisture levels. By late
week, rain chances will decrease area wide.
&&
.PRELIMINARY POINT TEMPS/POPS...
Corpus Christi 84 77 84 74 84 / 100 80 70 70 80
Victoria 83 76 82 74 81 / 100 90 80 70 80
Laredo 90 77 87 75 88 / 60 40 40 40 30
Alice 86 77 85 73 84 / 90 80 60 60 70
Rockport 83 78 82 77 82 / 100 90 70 70 80
Cotulla 86 75 83 73 87 / 60 60 50 50 40
Kingsville 86 77 86 74 85 / 80 80 60 60 70
Navy Corpus 84 79 86 77 83 / 100 80 70 70 80
&&
.CRP WATCHES/WARNINGS/ADVISORIES...
TX...Tropical Storm Warning For the following zones: Aransas...Bee...
Calhoun...Jim Wells...Kleberg...Live Oak...Nueces...
Refugio...San Patricio.
Flash Flood Watch through Tuesday evening For the following
zones: Aransas...Bee...Calhoun...Duval...Goliad...Jim
Wells...Kleberg...Live Oak...McMullen...Nueces...Refugio...
San Patricio...Victoria.
Hurricane Warning For the following zones: Goliad...Victoria.
GM...Tropical Storm Warning For the following zones: Bays and
Waterways from Baffin Bay to Port Aransas...Bays and
Waterways from Port Aransas to Port O'Connor...Coastal
waters from Baffin Bay to Port Aransas out 20 NM...Coastal
waters from Port Aransas to Matagorda Ship Channel out 20
NM...Waters from Baffin Bay to Port Aransas from 20 to 60
NM...Waters from Port Aransas to Matagorda Ship Channel
from 20 to 60 NM.
&&
JV/71...SHORT TERMHazardous weather outlook, Aug 26, 6:21 AM CDT, 4 hours 33 minutes before
Hazardous Weather Outlook National Weather Service Corpus Christi TX 621 AM CDT Sat Aug 26 2017 GMZ230-235-250-255-270-275-TXZ229>234-239>247-271130- Bays and Waterways from Baffin Bay to Port Aransas- Bays and Waterways from Port Aransas to Port O'Connor- Coastal waters from Baffin Bay to Port Aransas out 20 NM- Coastal waters from Port Aransas to Matagorda Ship Channel out 20 NM-Waters from Baffin Bay to Port Aransas from 20 to 60 NM- Waters from Port Aransas to Matagorda Ship Channel from 20 to 60 NM-La Salle-McMullen-Live Oak-Bee-Goliad-Victoria-Webb-Duval- Jim Wells-Kleberg-Nueces-San Patricio-Aransas-Refugio-Calhoun- 621 AM CDT Sat Aug 26 2017 This hazardous weather outlook is for South Texas and the Middle Texas Coastal Waters. .DAY ONE...Today and Tonight Thunderstorms will continue to be possible within rain bands from Hurricane Harvey. Hurricane warnings continue this morning for much of the area and will likely be replaced by Tropical Storm warnings as they are cancelled today. Very heavy rainfall will continue today and tonight with 20 to 30 inches of rain possible with isolated 40 inch totals north of a line from Rockport to Goliad. .DAYS TWO THROUGH SEVEN...Sunday through Friday Although Harvey will weaken, it is expected to meander near South Texas over the next couple of days, resulting in a continuance of heavy rainfall, flash flooding and strong winds. Harvey is forecast to begin to moving away from South Texas early next week, gradually bringing diminishing rainfall chances through the rest of the week. .SPOTTER INFORMATION STATEMENT... Spotter activation is anticipated. Spotter safety is of highest concern, but any information that can be relayed is appreciated.
In the hours before
Local storm report, Aug 26, 6:34 AM CDT, 4 hours 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
634 AM CDT SAT AUG 26 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0300 AM HURRICANE PORTLAND 27.88N 97.32W
08/26/2017 SAN PATRICIO TX LAW ENFORCEMENT
ROOF DAMAGE IN PORTLAND.
&&
EVENT NUMBER CRP1700282
KWLocal storm report, Aug 26, 6:38 AM CDT, 4 hours 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
638 AM CDT SAT AUG 26 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0635 AM FLOOD 1 NNW KINGS CROSSING GO 27.67N 97.40W
08/26/2017 NUECES TX LAW ENFORCEMENT
ROAD FLOODED ON YORKTOWN BLVD BETWEEN EVERHART RD. AND
STAPLES ST.
&&
EVENT NUMBER CRP1700283
KWThe office that day
Everything else NWS Corpus Christi, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 25, 8:47 PM CDT | Extreme Wind Warning | CRP | Aransas, Calhoun, Refugio, San Patricio | 3 hr |
| Aug 25, 10:55 PM CDT | Flash Flood Warning | CRP | Aransas, Refugio, San Patricio | 8 hr |
| Aug 25, 11:46 PM CDT | Extreme Wind Warning | CRP | Aransas, Refugio, San Patricio | 119 min |
| Aug 26, 2:27 AM CDT | Flash Flood Warning | CRP | Bee, Goliad, Refugio, Victoria | 5 hr |
| Aug 26, 2:31 AM CDT | Flash Flood Warning | CRP | Aransas, Refugio, Victoria | 5 hr |
| Aug 26, 1:07 PM CDT | Areal Flood Warning | CRP | Aransas, Refugio | 6 hr |
| Aug 26, 2:02 PM CDT | Areal Flood Warning | CRP | Goliad, Refugio, Victoria | 3 hr |
Nearby
Flash Flood Warnings in Texas, 2017Every flash flood warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.